MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 37603
Medical Device Problem Codes High impedance (1291); Impedance Problem (2950)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a deep brain stimulation procedure, impedances on contacts 1 and 3 were out of range (18.5k and 9k, resp ectively) following a battery replacement.Before the procedure, all right battery impedances were within normal limits.The patient received therapy on contacts 0+ and 2-, which remained within normal limits.The neurologistnoted intermittently high impedances co nsistent with observations made in the operating room.Troubleshooting involved removing, wiping, and reinserting the lead three times, but this did not resolve the issue.The extension was subsequently explanted.
 
Additional Manufacturer Narrative
Continuation of d10: product id 3389s-28 lot# va1gj7j serial# implanted: (b)(6)2018- explanted: product type lead product id 3708640 lot# serial# -02-06implanted: (b)(6)2018 explanted:(b)(6)2025- product type extension section d information references the main component of the system.Other relevant device(s) are: product id: 3389s-28, serial/lot #: (b)(6), ubd: 22-nov-2019, udi#: (b)(6); product id: 3708640, serial/lot #: (b)(6), ubd: 18-apr-2021, udi#: (b)(6)medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received from the manufacturer¿s representative (rep), which was confirmed with the healthcare provider (hcp), reported the extension was not replaced with no plans to replace the extension.The impedance issue did not resolve after the neurostimulator was replaced.
 
Additional Manufacturer Narrative
Section d10 references: product id 3389s-28, lot# serial# (b)(6), implanted: (b)(6) 2018, product type lead product id 3708640 lot# serial# (b)(6), implanted: (b)(6) 2018, explanted: (b)(6) 2025, product type extension medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21248868
Report Number3004209178-2025-01586
Device Sequence Number20851885
Product Code MHY
UDI-Device Identifier00613994761088
UDI-Public00613994761088
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2019
Device Model Number37603
Device Catalogue Number37603
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date02/04/2025
Date Device Manufactured01/02/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient SexFemale